question-icon

Suggest an anti-biotic that helps in anxiety, depression and weight loss

default
Posted on Tue, 17 May 2016
Question: I would like to get a second opinion on my discontinuation of clonazapam that I've taken since 1997 for ptsd, panic attacks and generalized anxiety. I am down to .5mg 3 times daily. So far the Gabapentin caused weight gain (it did get me off the alprazolam though!)...I had lamotrigine and it was working; however I got the warning rash. I have been on amiltriptyline 72 mg.for sciatic pain and the antidepressant help. I gained another 30 lbs. ?!!!..My blood pressure is up a bit (I think because of the weight gain and stress and anxiety. The extra weight is very hard on me ; expecially my right knee that was operated on to repair a torn meniscus in 2006. I also take Zoloft:150 mg. ? 2 clonidine at bedtime for nightmares (and 1 at 4 pm). I take estradiol in am and progesterone at bedtime. I also have severe night sweats for the past 2 years. I need anxiety help and a better antidepressant that won't contribute to anymore weight gain!! Thanks very much in advance! XXXXXXX
doctor
Answered by Dr. Alexander H. Sheppe (2 hours later)
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks very much for your question.

I'm sorry you're suffering through so much! Let me give you my thoughts about how to help.

You ask specifically about anti-anxiety and antidepressant medication that is. more effective while also limiting weight gain. I have a couple thoughts here. First, amitriptyline and sertraline should not be combined. This risks serotonin syndrome but is also bad for weight gain. I recommend discontinuing them both and simplifying the regimen with an SNRI antidepressant with very little (less than 5 pound) weight gain association called Pristiq. This will help with both pain and depression.

For anxiety, gabapentin rarely causes weight gain, but if you feel strongly about this, you can switch to an anti-anxiety medication called Atarax. This has no weight gain associated and is very effective for many people.

I hope you find this helpful. If you are having further queries , please let me know.

You can always reach me directly by asking a question at my private link:

tinyurl.com/DrSheppeAnswers

Dr. Sheppe
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2240 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest an anti-biotic that helps in anxiety, depression and weight loss

Brief Answer: Consultation Detailed Answer: Hello, and thanks very much for your question. I'm sorry you're suffering through so much! Let me give you my thoughts about how to help. You ask specifically about anti-anxiety and antidepressant medication that is. more effective while also limiting weight gain. I have a couple thoughts here. First, amitriptyline and sertraline should not be combined. This risks serotonin syndrome but is also bad for weight gain. I recommend discontinuing them both and simplifying the regimen with an SNRI antidepressant with very little (less than 5 pound) weight gain association called Pristiq. This will help with both pain and depression. For anxiety, gabapentin rarely causes weight gain, but if you feel strongly about this, you can switch to an anti-anxiety medication called Atarax. This has no weight gain associated and is very effective for many people. I hope you find this helpful. If you are having further queries , please let me know. You can always reach me directly by asking a question at my private link: tinyurl.com/DrSheppeAnswers Dr. Sheppe